Alert archive / California / Gale Warnings in 2024

Gale Warning 21, NWS Los Angeles, CA

June 2, 2024

NWS Los Angeles, CA issued this gale warning at Jun 2, 2024, 2:58 AM PDT. It took effect at Jun 2, 2024, 2:06 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2024, 2:58 AM PDT (09:58 UTC)
In effect from
Jun 2, 2024, 2:06 PM PDT
Expired
Jun 3, 2024, 2:57 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

130 
WHUS76 KLOX 020958
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
258 AM PDT Sun Jun 2 2024

PZZ670-021800-
/O.CAN.KLOX.GL.W.0020.000000T0000Z-240602T1000Z/
/O.EXB.KLOX.SC.Y.0080.000000T0000Z-240602T2200Z/
/O.NEW.KLOX.GL.W.0021.240602T2200Z-240603T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
258 AM PDT Sun Jun 2 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and
  combined seas of 8 to 11 ft when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, until 3 PM PDT this 
  afternoon. For the Gale Warning, from 3 PM this afternoon to 3 
  AM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ650-021100-
/O.EXP.KLOX.SC.Y.0080.000000T0000Z-240602T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
258 AM PDT Sun Jun 2 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

$$

PZZ673-021800-
/O.EXT.KLOX.SC.Y.0080.000000T0000Z-240602T2200Z/
/O.NEW.KLOX.GL.W.0021.240602T2200Z-240603T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
258 AM PDT Sun Jun 2 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and
  combined seas of 8 to 10 ft when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT this 
  afternoon. For the Gale Warning, from 3 PM this afternoon to 3 
  AM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ676-021800-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-240604T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
258 AM PDT Sun Jun 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-021800-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-240604T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
258 AM PDT Sun Jun 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
671 
WHUS76 KLOX 022106
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
206 PM PDT Sun Jun 2 2024

PZZ670-030515-
/O.CAN.KLOX.SC.Y.0080.000000T0000Z-240602T2200Z/
/O.EXT.KLOX.GL.W.0021.240602T2106Z-240603T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
206 PM PDT Sun Jun 2 2024

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 ft when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ673-030515-
/O.CAN.KLOX.SC.Y.0080.000000T0000Z-240602T2200Z/
/O.EXT.KLOX.GL.W.0021.240602T2106Z-240603T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
206 PM PDT Sun Jun 2 2024

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  combined seas 7 to 9 ft when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ676-030515-
/O.UPG.KLOX.SC.Y.0080.000000T0000Z-240604T1000Z/
/O.EXB.KLOX.GL.W.0021.240602T2106Z-240603T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
206 PM PDT Sun Jun 2 2024

...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 5 to 8 ft when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-030515-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-240604T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
206 PM PDT Sun Jun 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
846 
WHUS76 KLOX 030325
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
825 PM PDT Sun Jun 2 2024

PZZ670-673-676-031130-
/O.CON.KLOX.GL.W.0021.000000T0000Z-240603T1000Z/
/O.NEW.KLOX.GL.A.0019.240603T2000Z-240604T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
825 PM PDT Sun Jun 2 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and combined seas 6 to 8 ft when conditions 
  are worst. For the Gale Watch, northwest winds 25 to 35 kt 
  with gusts up to 40 kt and combined seas 6 to 9 ft possible 
  when conditions are worst.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...For the Gale Warning, until 3 AM PDT Monday. For the 
  Gale Watch, from Monday afternoon through late Monday night.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-031130-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-240604T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
825 PM PDT Sun Jun 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
139 
WHUS76 KLOX 030957
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
257 AM PDT Mon Jun 3 2024

PZZ670-673-676-031800-
/O.CAN.KLOX.GL.W.0021.000000T0000Z-240603T1000Z/
/O.EXB.KLOX.SC.Y.0080.000000T0000Z-240603T1900Z/
/O.UPG.KLOX.GL.A.0019.240603T2000Z-240604T1000Z/
/O.NEW.KLOX.GL.W.0022.240603T1900Z-240604T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
257 AM PDT Mon Jun 3 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT TUESDAY...


* WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and 
  combined seas of 9 to 12 ft expected when conditions are worst.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...For the Small Craft Advisory, until noon PDT today. For 
  the Gale Warning, from noon today to 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ650-031800-
/O.EXB.KLOX.SC.Y.0080.240603T2200Z-240604T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
257 AM PDT Mon Jun 3 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-031800-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-240604T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
257 AM PDT Mon Jun 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX) 
  for more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jun 1, 8:50 PM PDT, 6 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 8:50 PM PDT, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
850 PM PDT Sat Jun 1 2024

.SYNOPSIS...01/836 PM.

A persistent marine layer with cooler than normal weather will
remain in place through the weekend as strong onshore flow
continues across the area. High pressure aloft will build in next
week, weaken onshore flow, and bring a warming trend to area. The
hottest temperatures are expected for the interior portions of the
area Tuesday through Thursday.

&&

.SHORT TERM (SAT-TUE)...01/849 PM.

Another warm day across the interior, with some of the warmest
locations (including Antelope Valley) climbing to around 90
degrees. A weak upper level trough across the region combined
with a strong onshore flow pattern near the surface will continue
to bring a persistent marine layer presence. As of 8 pm,
satellite imagery showing a rapid surge of low clouds into coastal
and coastal valley locations. Current ACARS data showing the
marine layer depth around 1700 feet this evening across the LA
Basin. Little changes in temperatures expected on Sunday, then
gradual warming trend (especially interior areas) on Monday,
becoming more pronounced on Tuesday when warmest portions of
the Antelope Valley will be approaching 100 degrees.

The LAX-DAG gradient peaked at around +9 mb again this afternoon,
with similar gradients expected through Monday. Onshore wind
gusts between 25 and 35 mph have been common this
afternoon/evening across the interior, with local gusts to 45 mph
in the Antelope Valley foothills. Similar onshore wind gusts are
expected Sunday into Monday. The wind advisory for the Antelope
Valley will expire at 9 pm, but may need to be reissued for Sunday
afternoon/evening. The other area of wind concern tonight is
Southwest Santa Barbara county, where a wind advisory is in effect
until 3 am tonight for gusts up to 45 mph (strongest near
Gaviota/Refugio).

*** From previous discussion ***

High pressure tries to build over the area Monday, however, there
is one more weak trough that will pass through the West Coast,
keeping temperatures on the cooler side still. By Tuesday the
trough will be east of California. With weakening onshore flow and
a warmer air mass in place most areas should experience a warming
trend and much earlier clearing of the marine layer. The one
exception will likely be the immediate coast where onshore flow
and a strengthening inversion may keep low clouds lingering into
the afternoon. Coastal valley highs Tuesday should be close to 90
and even farther inland in the deserts temps should be close to
100.

.LONG TERM (WED-SAT)...01/209 PM.

The warmest day of this stretch will be Wednesday in most areas as
high pressure is at it's peak locally and onshore gradients are
weakest. Still, due to the cold ocean SST's and likely a strong
and low marine inversion, coastal areas temps will only rise to
around normal for this time of year. Inland temperatures, though,
will climb into the lower 90s for coast valleys and lower 100s for
the deserts.

A cooling trend will begin in most areas Thursday as high pressure
shifts east and onshore flow strengthens. By next Friday and
especially Saturday highs will again be 2-5 degrees below normal
for coast/valleys with a very likely return of a deepening marine
layer that will keep skies cloudy into the afternoon.

&&

.AVIATION...01/2309Z.

At 2215Z at KLAX, the marine layer was 2600 ft deep. The top of
the inversion was at 4800 feet with a temperature of 20 deg C.

Overall, moderate to high confidence in 00Z TAF package. High
confidence in return of CIG/VSBY restrictions to all coastal and
valley sites, but only moderate confidence in timing of flight
category changes (could be +/- 2 hours of current forecasts).

KLAX...Moderate confidence in 00Z TAF. There is a 40% chance that
IFR conditions will not develop overnight. Moderate confidence in
timing of flight category changes (could be +/- 2 hours of current
forecasts). No significant easterly wind component is expected.

KBUR...Moderate confidence in 00Z TAF. Timing of flight category
changes could be +/- 2 hours of current forecasts.

&&

.MARINE...01/836 PM.

In the northern outer waters zone (PZZ670), Gale Force winds will
continue tonight. Then, SCA conds are expected (80% chance) late
tonight thru Tue. There is a 40% chance gales Sun afternoon/eve.
There is a 50% chance of SCA conds Tue night/Wed morning. Conds
should then be below SCA levels Wed afternoon through Thu.

In the southern two outer waters zones, (PZZ673/676), SCA conds
will likely continue through at least late Monday night or
Tuesday. Conds should then be below SCA levels late Tue night
through Thu.

In the inner waters N of Pt. Sal, SCA level winds are likely (70%
chance) during the afternoon/eve hours today thru Mon and possible
thru Tue. Conds will then be below SCA levels Tue night through
Thu.

In the inner waters S of Pt. Sal, there is a 60% chance of SCA
winds in western portion of the SBA Channel during the afternoon
and evening hours through Mon. Otherwise, conds over the inner
waters should be below SCA levels thru Thu.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory remains in effect until 3 AM PDT Sunday for
      zones 349-351. (See LAXNPWLOX).
     Wind Advisory remains in effect until 9 PM PDT this evening
      for zones 381-383. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
      zones 645-673-676. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Sunday for zone
      650. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Sunday for zone 670. (See LAXMWWLOX).

&&

PUBLIC...Gomberg/MW
AVIATION...RAT
MARINE...Gomberg/Sirard
SYNOPSIS...Hall

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:51 AM PDTExcessive Heat WatchLOXLos Angeles, San Luis Obispo48 hr

Nearby

Gale Warnings in California, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.